Alert archive / Colorado / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at May 5, 1999, 9:28 AM MDT for Weld County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 1999, 9:28 AM MDT (15:28 UTC)
- Expired
- May 5, 1999, 3:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDEN 051532 FFWDEN COC123-052130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 928 AM MDT WED MAY 5 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR A DAM FAILURE ON CROW CREEK IN... CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 330 PM MDT * LOCATIONS AFFECTED INCLUDE BRIGGSDALE AND BARNESVILLE WELD COUNTY EMERGENCY MANAGEMENT REPORTS THAT CROW CREEK DAM NORTH OF BRIGGSDALE FAILED JUST BEFORE 930 THIS MORNING. THE WATER BEHIND THE DAM IS DRAINING RAPIDLY AND MOVING DOWN CROW CREEK TOWARD BRIGGSDALE AND BARNESVILLE. PEOPLE ALONG CROW CREEK DOWNSTREAM FROM THE DAM SHOULD MONITOR THE WATER LEVELS AND BE READY TOf EVACUATE IMMEDIATELY IF NEEDED. LAT...LON 4066 10423 4037 10438 4042 10456 4068 10433 GIMMESTAD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:45 AM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, May 5, 3:45 AM MDT, 5 hours 43 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 345 AM MDT WED MAY 5 1999 MDLS MAINTAIN NEFARIOUS N-NWLY FLO ALF ACRS AREA THRU PRD. GUD SHT WV APPROACHING STA TDA FM NW WITH GUD Q-G FORCING AND PVA IN ADV OF SYS. WILL INCREASE POPS TO SCT CAT OVR PLAINS MNLY THIS MRNG IN ADV OF SYS. WILL ALLOW SNW AND BLWG SNW ADV FOR MTNS TO EXPIRE ERLY THIS MRNG...BUT WILL KEEP SNW SHWRS LIKELY TDA WITH ADDITIONAL ACCUMS OF 2 TO 4 INCHES. STG WNDS OVR MTNS AND PLAINS WILL CAUSE SUM BLWG SNW MTNS TDA. PSBLY A FEW LINGERING SHWRS OVR PLAINS AND SCT SNW SHWRS MTNS TNGT...OTRW CLRNG SKIES. NGM SHWS WINDS INCREASING OVR MTNS...FTHLLS AND PLAINS TNGT BUT WNDS SHUD RMN BLO HI WND CRITERIA. SUNNY AND WRMR ACRS AREA ON THU ASSOCD WITH STG WRM AIR ADVCTN ALF. GENLY UNDERCUT MOS TEMP GDNC TDA DUE TO MORE CLDS AND SHWRS. GDNC GENLY ON TRACK TNGT AND THU. IN XTNDD PRD...ONLY COSMETIC CHNGS TO FCST ATTM. RDG BLDG OVR CNTRL RCKYS WILL KEEP AMS DRY...STBL AND WRMR...BUT NEW MRF SHWS A A STG PAC SYS APPROACHING STA ON SUN. GARD...WFO DENVER .DEN...NONE.
Nearby
Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.